How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask rx_lauren Your Own Question
rx_lauren, Doctor of Pharmacy
Category: Pharmacy
Satisfied Customers: 26
Experience:  I have been a pharmacist for 13 years. Practice areas include retail, hospital, and long term care.
Type Your Pharmacy Question Here...
rx_lauren is online now
A new question is answered every 9 seconds

Can oral progesterone cause increased anxiety when first

Customer Question

Can oral progesterone cause increased anxiety when first starting
Submitted: 19 days ago.
Category: Pharmacy
Expert:  rx_lauren replied 19 days ago.

Hi there. Yes, this is a possibility. Typically, progesterone will cause a decrease in anxiety. However, that also means that as your body is adjusting to the medication (when you first start taking it as you mentioned), you can possibly see an increase in anxiety. Everyone is different. As long as it isn't overwhelming, your body should start to adjust and you will see a decrease as this improves. However, if the anxiety is overwhelming and/or you are concerned, you should contact your doctor. Good luck!

Customer: replied 19 days ago.
I have a history of withdrawing from benzodiazapines which I understand work on the same receptor. Is there a chance of problems because of this?
Expert:  rx_lauren replied 19 days ago.

You are correct that they work on the same receptor. If you are currently not taking benzodiazepines, you can safely take the progesterone as long as your doctor is aware. (You can take them together, but dosages may have to be adjusted.) I would be sure they are aware of the benzodiazepine withdraw if he/she is not already. You should be sure that you taper off the progesterone, again, with your doctor's advice. Thank you!

Expert:  rx_lauren replied 17 days ago.

Is there anything else I can help you with? Thank you!

Related Pharmacy Questions